Eye Issue

A board to discuss the Multiple Sclerosis modifying drug Rebif

Eye Issue

Postby siren » Mon Mar 09, 2009 7:02 pm

I'm having an attack on my left eye now :o(. The eye sight is dimmer and the contrast is bad. My doctor is away and would only be back next week. My predicament is wheather I should just straight away take prednisolone (I have my supply with me) rather than wait till my doctor is back or weather thru this relapz (not sure if it will get better tho :o( )
I hate taking prednisolone!!! Do you reackon if it's alright to stop Rebif for a while when I'm on prednisolone ?
User avatar
siren
Family Member
 
Posts: 30
Joined: Mon May 09, 2005 2:00 pm
Location: Singapore

Advertisement

Postby dignan » Mon Mar 09, 2009 9:35 pm

Siren, I'm sorry to hear you are having an attack. I know that they have tested interferon with prednisolone before and they are ok together. I also know that the effects of Rebif stay with you for several months after you stop taking it, so if you stop for a week, it should not make a difference. So it should be alright to stop Rebif for a short time if you want to.

I think it is probably a good idea to have a doctor assess your vision just to confirm what's going on. Can you see another doctor? Talk to somebody else at your doctor's office? Go to a walk-in medical clinic? Go to an emergency room?
User avatar
dignan
Family Elder
 
Posts: 1608
Joined: Wed Aug 11, 2004 2:00 pm

Postby scoobyjude » Wed Mar 11, 2009 4:27 pm

I agree with Dignan. See if there is another doctor you can see. Best to be examined to make sure. I know that my neuro said it was safe to take steroids with Rebif in case you decide to but best to get that from someone who knows firsthand.
User avatar
scoobyjude
Family Elder
 
Posts: 516
Joined: Sat Feb 18, 2006 3:00 pm
Location: suburb of Chicago, IL USA

Postby catfreak » Wed Mar 11, 2009 5:53 pm

I took a round of steroids with with my Rebif and had no problems. As said before - I would see a Dr. for confirmation. Good luck.

CF
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 2:00 pm
Location: Mississippi

Postby siren » Thu Mar 12, 2009 9:08 am

I managed to talk to another doctor who advise me to start the predisolone so I'm on that now. So just waiting now for my weight to balloon up :( . I've also decide to stop Rebif for the time being till I finish my course of predisolone. The eye sight is not recovering as fast as I expected :?. Maybe I'm being paranoid ... *sigh* I get so work up every time a relapz strike.
User avatar
siren
Family Member
 
Posts: 30
Joined: Mon May 09, 2005 2:00 pm
Location: Singapore

Postby CureOrBust » Thu Mar 12, 2009 3:56 pm

I have been using prednisone for over 15 years. I was originally misdiagnosed with an auto-immune condition that first line treatment was prednisone. Some of my personal experience, which may help you, or mislead you. Remember, this is all my PERSONAL experience, not medical advice.

* A short HIGH pulse works better than a longer, lower dosage.
* The shorter "pulse" reduces the chances of many side effects such as "moonface".
* I personally do 75mg for three days, with no taper.
* A few years back, I tapered off Prednisone because I started Rebif. i.e. I was taking both together (as prescribed by my neuro)
* The prednisone actually greatly reduced the side effects of Rebif.

I hope they work for you.
User avatar
CureOrBust
Family Elder
 
Posts: 2933
Joined: Wed Jul 27, 2005 2:00 pm
Location: Sydney, Australia


Return to Rebif

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service